Alert archive / Ohio / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 163, NWS Cleveland, OH

August 6, 2000Medina County, Wayne County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Aug 6, 2000, 11:03 PM EDT for Medina County, Wayne County, Ohio. It was in force for 42 min. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 6, 2000, 11:03 PM EDT (03:03 UTC)
Expired
Aug 6, 2000, 11:45 PM EDT
In force
42 min
Issued by
NWS Cleveland, OH
Area
Whole counties

Counties Medina County, OH, Wayne County, OH

The radar

The Cleveland radar (KCLE), 49 km from the middle of the area, began a volume at 03:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 6, 11:10 PM EDTThunderstorm WindSeville, OHA thunderstorm downburst with winds estimated at 80 to 100 mph moved across southern Medina County along Interstate 76 from near Seville to Wadsworth. Most of the damage occurred along a path approximately one mile south of the highway. Several trees were do
Aug 6, 11:20 PM EDTThunderstorm Wind 57 MBrunswick, OHA 66 mph thunderstorm gust was measured in Brunswick. Many trees and limbs were downed.
Aug 6, 11:20 PM EDTThunderstorm WindWooster, OHThunderstorm winds estimated at 60 to 80 mph downed dozens of trees in and around Wooster. Over 100 trees were blown down in a park just south of Wooster. A tree also struck a moving car. The 48 year old female occupant of the car was taken to a local hosp

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 6, 9:30 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 3.1 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2000-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2398 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2000-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 272 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2398 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
723 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
272 m²/s²
0-3 km storm-relative helicity
361 m²/s²
Significant tornado parameter
3.8
Supercell composite
24.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 070304
SVRCLE
OHC103-169-070345-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
1103 PM EDT SUN AUG 6 2000

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MEDINA COUNTY IN OHIO...
  WAYNE COUNTY IN OHIO...

* UNTIL 1145 PM EDT

* AT 1103 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 3 MILES EAST OF WEST SALEM...OR ABOUT 12 MILES
  NORTHWEST OF WOOSTER...MOVING EAST AT 50 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WEST SALEM
  WADSWORTH
  RITTMAN
  LODI
  DOYLESTOWN
  CRESTON

LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS
STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
$$

ADAMS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 9:30 PM EDT, 1 hour 33 minutes earlier.

Area forecast discussion, Aug 6, 9:30 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
930 PM EDT SUN AUG 6 2000

WL COMBINE UPDATE FOR WATCH WITH NORMAL EVG UPDATE.  IN SHORT WL UP
POPS TO CATAGORICAL MOST OF OHIO AND KWP LKLY XTRM NE OH AND NWRN
PA.  NO OTHER MAJ CHGS ATTM.

.CLE...FLASH FLOOD WATCH THRU 10 AM MON SRN THIRD CWA.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 8:46 PM EDTSevere Thunderstorm WarningCLELucas, Wood59 min
Aug 6, 9:11 PM EDTTornado WarningCLEWood34 min
Aug 6, 9:20 PM EDTSevere Thunderstorm WarningCLEOttawa, Sandusky55 min
Aug 6, 9:27 PM EDTSevere Thunderstorm WarningCLEHancock63 min
Aug 6, 9:50 PM EDTSevere Thunderstorm WarningCLESeneca, Wyandot55 min
Aug 6, 10:17 PM EDTSevere Thunderstorm WarningCLECrawford, Huron43 min
Aug 6, 10:17 PM EDTSevere Thunderstorm WarningCLEErie43 min
Aug 6, 10:27 PM EDTSevere Thunderstorm WarningCLERichland48 min
Aug 6, 10:39 PM EDTSevere Thunderstorm WarningCLEAshland, Lorain51 min
Aug 6, 11:06 PM EDTSevere Thunderstorm WarningCLECuyahoga54 min
Aug 6, 11:18 PM EDTSevere Thunderstorm WarningCLEStark, Summit57 min
Aug 6, 11:31 PM EDTSevere Thunderstorm WarningCLEGeauga, Portage59 min
Aug 6, 11:43 PM EDTSevere Thunderstorm WarningCLEMahoning, Trumbull62 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.